My son is 5 and has strep and a ear infect. He switched from amoxicillin to augmentin (amoxicillin and clavulanate) a day and a half later, he's had a fever since yesterday, why?

Viral Infection? It is possible that the augmentin (amoxicillin and clavulanate) has not had enough time to kick in yet. I usually wait 3 days on 1 antibiotic before switching to a new one. However, it is also possible that your child has a secondary viral infection which will not respond to antibiotics and just needs to run its course. If the fever persists over the next day or two, you may want your child's doctor to reevaluate him.

Related Questions

Is it safe for 6 year old to stop augmentin (amoxicillin and clavulanate) after 7 days (4ml/twice a day) for ear inf. Fever and pain were gone during first 2-3 days.

Maybe,But.... Currently the standard of care is to take the meds for 10d.Current research is underway to see if shorter periods will work.For some kids, i suspect that 7 days may be enough, but you should follow your doctors instructions, particulary to minimize relapses. Read more...
Yes. We treat for 10 days but there are studies that show treatment for 5 days is sufficient if the child is over the age of 5years. Read more...
Finish it. The duration of treatment is based on studies that actually examined pus from the middle ear and how long it took to actually kill all the germs. Failure to finish the med could lead to a resistant strain or early recurrence. Its great that it helped, but don't assume a few good days means you are done. Read more...

Augmentin (amoxicillin and clavulanate) x3 days for om, fever 99-102 today, painful lump behind ear... And ear completely fluid filled. Will the augmentin (amoxicillin and clavulanate) start working soon?

Within6 hour if bact. Knowing age and history of previous use of antibiotic would help.With 102 degre farenheit temp, Augmentin (amoxicillin and clavulanate) seems to be appropriate choice. Appears it is a child. For compliance enhancement twice or once a day dose / drugs would be ok too. I am gastimating if it is a bacterial infection, Augmentin (amoxicillin and clavulanate) should start working immediately but the effect will be seen after 24 hours. Read more...
Usually by day 3. Om(otitis media) is an infection behind the ear drum. It can be very painful and when left untreated, can lead to complications. Augmentin (amoxicillin and clavulanate) is a good choice and 3 three days is typically enough time for improvement. Another antibiotic, an oral steroid, steroid nasal spray, or an ear tube may be needed in patients that aren't improving to initial treatment. Follow up is recommended. Read more...
Ear Infections. Is the lump behind the ear growing? If so, this is either an inflamed lymph node or the beginning of a mastoid infection. Go back asap to see your doctor. A switch to an injectable antibiotic may be in order, or referral to an ENT to consider inserting an ear tube. Read more...

Have a horrible headache and a fever. Taking augmentin (amoxicillin and clavulanate) for an ear infection. No spleen. What should I take to help with fever and headache?

Pain/fever relief. It can take a few days for an antibiotic to clear an ear infection enough to reduce the pain and fever. I would recommend acetaminophen or ibuprofen to control these symptoms in the meantime. If the ear pain and fever persist more than 4 days, you should see your doctor again to re-check the ear. Read more...

2yr old has ear infection has had a fever since wed it broke on friday and now it is back 101.5. She is on augmentin (amoxicillin and clavulanate) almost 24 hr now. Fever again why?

Viral illness. She may have a viral infection which does not respond to antibiotics. Read more...
Other symptoms? . If your child has no symptoms, other than fever, i'd observe, and talk to your doctor in the am. If she has symptoms, it could indicate a resistant ear infection, or a secondary infection-you might want to disucss the specifics with your doctor tonight. Hope she feels better soon. Read more...

Hi my child was presc. Augmentin (amoxicillin and clavulanate) for ear infect. And had a allergic react then was given amox. Now has eye swelling can I stop the medicine on 3rd day?

Stop now. The allergic reaction to Augmentin (amoxicillin and clavulanate) is almost surely from the amoxicillin portion of this drug and thus substituting amoxicillin will not stop the allergic reaction. You need to stop this drug immediately and do not give him any more penicillin or amoxicillin without an OK by an allergist. Many cases of ear infection do not require an antibiotic. Read more...
Stop now. You need to stop the med and call your docs office. I find it odd that the kids chart was not flagged with the previous allergy history.Did you go to urgent care and not let them know the allergy history ? The med may or may not kill off the ear infection, so that needs to be monitored. Make sure the reaction history is known to any prescriber even when the name is different. Read more...